Alert archive / West Virginia / Wind Advisories in 2025

Wind Advisory 10, NWS Charleston, WV

October 19, 20254 counties in West Virginia

NWS Charleston, WV issued this wind advisory at Oct 19, 2025, 11:56 AM EDT for 4 counties in West Virginia. It took effect at Oct 19, 2025, 5:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2025, 11:56 AM EDT (15:56 UTC)
In effect from
Oct 19, 2025, 5:00 PM EDT
Expired
Oct 20, 2025, 8:00 AM EDT
In force
15 hr
Issued by
NWS Charleston, WV

Counties Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 127 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS71 KRLX 191556
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1156 AM EDT Sun Oct 19 2025

WVZ520-522>524-526-200000-
/O.NEW.KRLX.WI.Y.0010.251019T2100Z-251020T1200Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Southeast Randolph-
Including the cities of Snowshoe, Harman, Marlinton, and Richwood
1156 AM EDT Sun Oct 19 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT 
MONDAY...

* WHAT...West winds 10 to 20 mph with gusts 40 to 50 mph expected.

* WHERE...Northwest Pocahontas, Southeast Pocahontas, Southeast 
  Randolph, Southeast Webster, and Southeast Nicholas Counties.

* WHEN...From 5 PM this afternoon to 8 AM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

26
3 follow-up statements
260 
WWUS71 KRLX 192301
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
701 PM EDT Sun Oct 19 2025

WVZ520-522>524-526-200815-
/O.CON.KRLX.WI.Y.0010.000000T0000Z-251020T1200Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Southeast Randolph-
Including the cities of Marlinton, Snowshoe, Harman, and Richwood
701 PM EDT Sun Oct 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas, Southeast Pocahontas, Southeast 
  Randolph, Southeast Webster, and Southeast Nicholas Counties.

* WHEN...Until 8 AM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest wind gusts are expected along 
  the higher ridges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

GW
612 
WWUS71 KRLX 200721
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
321 AM EDT Mon Oct 20 2025

WVZ520-522>524-526-201200-
/O.CON.KRLX.WI.Y.0010.000000T0000Z-251020T1200Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Southeast Randolph-
Including the cities of Richwood, Marlinton, Harman, and Snowshoe
321 AM EDT Mon Oct 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Northwest Pocahontas, Southeast Pocahontas, Southeast 
  Randolph, Southeast Webster, and Southeast Nicholas Counties.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Additional information can be found at https://www.weather.gov/rlx 
as well as on our X and Facebook pages.

&&

$$

JZ
732 
WWUS71 KRLX 201132
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
732 AM EDT Mon Oct 20 2025

WVZ520-522>524-526-201245-
/O.EXP.KRLX.WI.Y.0010.000000T0000Z-251020T1200Z/
Southeast Nicholas-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Southeast Randolph-
Including the cities of Richwood, Harman, Snowshoe, and Marlinton
732 AM EDT Mon Oct 20 2025

...WIND ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

The threat for advisory level winds has ended. Gusty winds will 
continue to taper down through the day today.

$$

JP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 19, 11:29 AM EDT, 27 minutes earlier.

Area forecast discussion, Oct 19, 11:29 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1129 AM EDT Sun Oct 19 2025

.SYNOPSIS...
A strong cold front crosses today with showers and gusty winds.
Drier and cooler than normal weather returns for most of the
work week, but a few passing showers are possible.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 1122 AM Sunday...

A drastic pattern change is on the way today as a strong cold front
marches into the area from the west. A line of gusty showers are
currently seen on radar across eastern portions of Kentucky, which
will move eastward this afternoon. A thunderstorm or two cannot
be ruled out, but most of the activity will be in the form of
showers due to limited instability. Expect occasional wind
gusts anywhere from 30 to 40 mph along and ahead of this line of
showers across the lowlands. In the West Virginia mountains,
winds will be even stronger late this afternoon and into
tonight, and a wind advisory may need to be considered in the
highest elevations. Winds can reach, or potentially exceed 45
mph late this afternoon and tonight over the highest elevations.
Ensure that all outdoor objects are secure today, which
includes decorations, furniture, and garbage bins.

Winds will gradually diminish across the lowlands this evening
and in the mountains by early Monday morning. A change to much
cooler conditions are expected behind the cold front with an
upper- level low remaining overhead. Temperatures are expected
to drop into the 30s and lower 40s overnight. Monday's highs
will only be in the lower to middle 60s across the lowlands and
the 50s in the mountains. This upper-level low will exit to the
east Monday night as it moves into New England.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 1122 AM Sunday...

A secondary upper-level low will move over the Great Lakes Tuesday
and Wednesday, with pronounced 500-mb height falls over the middle
Ohio Valley. This will bring new chances for showers Tuesday and
Wednesday as pieces of energy rotate along the base of the
trough. Temperatures Tuesday will remain seasonable for late
October with highs generally from the upper 50s in the mountains
to the lower and middle 60s in the lowlands. A reinforcing cold
front will cross from west to east Tuesday afternoon or Tuesday
night. Behind this cold front will be a chilly airmass with
Wednesday morning's lows in the 30s and lower 40s areawide.
Wednesday afternoon's highs will only reach the 50s areawide.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 1122 AM Sunday...

This expansive upper-level low mentioned in the short-term
discussion will remain in control over the Northeast, mid-Atlantic,
and middle Ohio Valley through the rest of the workweek with
slightly below normal temperatures. Models expect this upper-level
low to slowly break down by this weekend, which will allow for
the return of seasonable temperatures by next weekend. Another
southern stream system may approach from the southwest next
weekend, bringing another chance of rain.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
As of 710 AM Sunday...

Winds have overall been a bit slower than expected to start
increasing, but we are starting to see occasional gusts get into
SE Ohio and the Huntington metro area, and these will spread
east through the morning. We can expect widespread gusts in the
20-30kt range later this morning into the afternoon.

The situation today will likely get a bit messy, with some
leading stratiform rain this morning followed by a convective
line of showers and likely a few storms, which appears to be
directly associated with the front or just ahead of it. As the
line is pushing into Ohio, we are some strong spots with
heavier rain, so as the line passes we can expect a period of
MVFR to possibly IFR visibility, as well as some MVFR ceilings
once the rain pushes in. Once the convective line and the front
push through, we'll keep some low stratus behind it, along with
the potential for some lingering showers and mist. By 06z
tonight, precip should be out of most of the area, but may
linger for CKB and EKN a bit after 06z. Ceilings will also
gradually lift from southwest to northeast between 03z and 12z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of restrictions associated with
rain today will vary, with brief IFR not out of the question.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H
PKB CONSISTENCY  H    H    M    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z MONDAY...
Late night and early morning river valley fog will remain
possible throughout the week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...26
NEAR TERM...26
SHORT TERM...26
LONG TERM...26
AVIATION...FK

In the hours before

Special weather statement, Oct 19, 7:57 AM EDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Charleston WV
757 AM EDT Sun Oct 19 2025

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033-034-515-517-519-200300-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-McDowell-Wyoming-
Northwest Raleigh-Northwest Fayette-Northwest Nicholas-
Including the cities of Flatwoods, Russell, Raceland, Grayson,
Grayson Lake State Park, Carter Caves State Park, Olive Hill,
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park,
New Lexington, Crooksville, Somerset, McConnelsville, Stockport,
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur,
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Breaks Interstate Park, Grundy, Hurley, Davenport,
Vansant, Kenova, Ceredo, Wayne, Huntington, Point Pleasant,
New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys,
Belmont, Paden City, Sistersville, Middlebourne, Harts,
Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston,
South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville,
Harrisville, Pennsboro, West Union, Williamson, Logan,
Chapmanville, Man, Madison, Clay, Sutton, Gassaway, Burnsville,
Glenville, Weston, Clarksburg, Bridgeport, Welch, Gary, War,
Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia,
Fayetteville, Montgomery, Summersville, Craigsville,
and Birch River
757 AM EDT Sun Oct 19 2025

Showers will be accompanied by strong, gusty winds today as a cold
front approaches. Southwest winds will be sustained at 10 to 20
mph with occasional gusts of 30 to 40 mph. The strongest winds
will likely occur during the afternoon hours.

Strong winds can blow around loose and unsecured objects. Ensure
that all outdoor decorations, furniture, and other objects are
secure today.
Special weather statement, Oct 19, 8:01 AM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Charleston WV
801 AM EDT Sun Oct 19 2025

WVZ032-039-040-516-518-520>526-201200-
Taylor-Upshur-Barbour-Southeast Raleigh-Southeast Fayette-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
Including the cities of Grafton, Buckhannon, Philippi, Belington,
Beckley, Meadow Bridge, Richwood, Holly River State Park,
Webster Springs, Cowen, Snowshoe, Marlinton, Elkins, and Harman
801 AM EDT Sun Oct 19 2025

Showers will be accompanied by strong, gusty winds through Monday
morning with the passage of a cold front. Westerly winds will be
sustained at 10 to 20 mph with occasional gusts of 35 to 45 mph.
The strongest winds will likely occur late Sunday afternoon
through Monday morning.

Strong winds can blow around loose and unsecured objects. Ensure
that all outdoor decorations, furniture, and other objects are
secure today.

Nearby

Wind Advisories in West Virginia, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.